Jump to content

For Those Of You Who Have Gone Through Perimenopause


jenwic
 Share

Recommended Posts

I am 42 and over the last few weeks have been experiencing more problems with fast heart rate, added beats (PVC's), and flushing after feeling hot with an adrenaline kind of surge. I also wake up at night with my heart racing and pounding out of me. I have called my cardiologist about it and am waiting for him to return my call. I had a blood potassium test a couple of days ago which came back normal.

My question is this: If you have gone through perimenopause, what were your symptoms? Thanks!

Link to comment
Share on other sites

I am 42 and over the last few weeks have been experiencing more problems with fast heart rate, added beats (PVC's), and flushing after feeling hot with an adrenaline kind of surge. I also wake up at night with my heart racing and pounding out of me. I have called my cardiologist about it and am waiting for him to return my call. I had a blood potassium test a couple of days ago which came back normal.

My question is this: If you have gone through perimenopause, what were your symptoms? Thanks!

VERY Badly, That's how the whole peri/menopausal thing has affected my dysautonomia. All of my symptoms became much, much, much worse. I don't even know where to begin....

The crazy hormonal surge that accompanies perimenopause kicked my MCAD into high gear. My autonomic stuff (high HR, low BP), chronic hives, throat/chest tightening, fatigue, weight gain, adrenalin surges, huge fibroid, irregular & massive bleeding, up & down mood, HOT flashes, severe hypoglycemia, etc. were just a few of my symptoms.

If it's any comfort, I'm 47 and coming out the other side feeling better than I have in Y-E-A-R-S. I had a uterine ablation about 5 years ago to deal with my fibroid (10cm) and it may have caused things to happen a bit earlier than they would have- if left to nature.) I use a bio-identical hormone patch, have lost oodles of weight through exercise, have better energy, rarely bleed, autonomic/MCAD stuff is much better behaved, no hot flashes, rarely an adrenal surge or hypoglycemic attack, very even temperment, etc.

I would liken the journey to climbing Mt. Everest. It was indescribably horrible getting here, but I feel so much better. I am dancing down the other side :) The hormones in their last throes definitely worsen EVERYTHING about dysautonomia. This is an area of research that needs much more study. Now that my hormones are evenly regulated, I feel great.

Hang in there-

Julie

Link to comment
Share on other sites

Thanks so much for answering me. I am sorry you had such a terrible time going through menopause. I will admit I have worried for some time now about how it will effect my POTS. I'm not sure if that is what is starting with me or not. It actually just occured to me today that this might be what is going on. I have been experiencing the hot flashes (flushing), differences in my monthly cycles (starting at different times and days of spotting before I actually start), palpitations, PVC's , and adrenaline surges for a few months now (off and on). One thing that has really changed during the last year is that the week before my period I sometimes feel like I'm on speed. I will rush around trying to get a lot accomplished and I feel really high-strung and talk everyone's ear off. I feel like my heart is racing during those times but when I check it, it really isn't. I hate that feeling! :)

The latest are these PVC's which tend to be acting up a LOT more than usual (especially after I eat for some reason). I am certainly not looking forward to heading into this full force if the last few weeks have been any indication of what is to come. Where do you get your hormone patch? Is it a prescription?

Link to comment
Share on other sites

It is a prescription, called Combi-Patch. With HRT, you're supposed to start with as little as possible. For a long time, 1/2 of a patch, twice weekly, worked great. Then, the hot flashes, adrenalin surges, tachy, etc came back with a vengeance. I upped to 3/4 patch and have done great since. A transdermal transmission (skin patch) greatly lowers the risk of blood clots, etc. and by-passes liver interference. I highly recommend it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...